Thunderstorm Wind, Forrest
- When
- July 9, 2:28 PM CST
- Where
- Forrest County, 7 mi E of Hattiesburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.317, -89.200
A couple of trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 9, 10:15 AM CST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1115 AM CDT SAT JUL 9 2005
.DISCUSSION...NOT MAKING TO MANY ADJUSTMENTS TO THE FORECAST WITH
THE EXCEPTION OF LOWERING POPS TO THE SE AS SUBSIDENCE JUST OUTSIDE
OF DENNIS IS KEEPING SKIES MOSTLY CLEAR AND ALL CHANCE OF PRECIP
OUT. OVER THE CENTRAL AND TOWARDS THE NORTHWEST SHRA WILL BE
POSSIBLE AND THAT IS SHOWN RIGHT NOW BY THE CURRENT FORECAST. THERE
HAS BEEN A FEW SHRA NEAR THE JACKSON METRO. OTHER THAN THAT TEMPS
LOOK GOOD AND EVERYTHING ELSE LOOKS ON TRACK. WILL UPDATE THE ZONES
AND GRIDS TO REMOVE POPS IN THE SOUTHEAST.
UPDATE ON DENNIS. THE CURRENT TRACK FROM NHC HAS NOT BEEN CHANGED
MUCH AND STILL LOOKS LIKE LANDFALL NEAR THE PENSACOLA/MOBILE AREA
AND THEN BRINGS DENNIS INTO EAST CENTRAL MS WITH SUSTAINED WINDS OF
TROPICAL STORM STRENGTH AND GUST APPROACHING HURRICANE STRENGTH.
DENNIS OVER THE LAST HOUR HAS BEEN TRYING TO REDEVELOP ITS EYE AND
PRESSURE HAS FALLEN FROM 972 AT 2AM THIS MORNING TO 966 ACCORDING TO
THE LATEST RECON AIRCRAFT. PLEASE CONTINUE TO FOLLOW THIS POTENTIAL
HAZARDOUS SITUATION.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND TROPICAL STORM WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR
MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-
MSZ039-MSZ044-MSZ045-MSZ046-MSZ050-MSZ051-MSZ052-MSZ056-
MSZ057-MSZ058-MSZ064-MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 5 PM SUNDAY TO NOON MONDAY FOR MSZ026-
MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-MSZ033-MSZ036-
MSZ037-MSZ038-MSZ039-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-
MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-MSZ065-MSZ066-MSZ072-
MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
CABHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 927 AM CDT SAT JUL 09 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 101427- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 927 AM CDT SAT JUL 09 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... HURRICANE DENNIS WAS CURRENTLY MOVING NORTHWEST OVER THE SOUTHEAST GULF OF MEXICO. THE OFFICIAL HURRICANE FORECAST BRINGS THE SYSTEM INLAND ACROSS SOUTHWEST ALABAMA SUNDAY AFTERNOON AND THEN UP ALONG THE EAST CENTRAL STATE BORDER OF MISSISSIPPI AND INTO NORTH MISSISSIPPI. THIS TRACK WOULD EASILY PRODUCE SUSTAINED WINDS EXCEEDING 40 MPH ACROSS LOCATIONS GENERALLY EAST OF A COLUMBIA TO FOREST TO EUPORA LINE SUNDAY NIGHT INTO MONDAY MORNING. WIND GUSTS COULD TOP 50 MPH OR GREATER FROM NEAR THE MERIDIAN TO COLUMBUS AREAS. BESIDES WIND TORRENTIAL RAIN WILL ALSO BE A BIG PROBLEM WITH DENNIS. WITH THE FORECAST TRACK RIGHT NOW AREAS NEAR AND EAST OF INTERSTATE 55 COULD SEE RAINFALL TOTALS OF 2 TO 5 INCHES...WITH LOCALLY HEAVIER AMOUNTS APPROACHING 6 INCHES OR MORE. THIS MAY IN FLOODING OF LOW LYING AREAS...STREAMS AND CREEKS. HOWEVER...THAT SAID SOME DEGREE OF UNCERTAINTY EXISTS AS TO THE ULTIMATE TRACK OF DENNIS. DENNIS HAS THE POTENTIAL TO SERIOUSLY IMPACT PORTIONS OF THE GULF COAST REGION SUNDAY NIGHT INTO MONDAY. PLEASE STAY TUNED FOR FURTHER UPDATES ON THE TRACK AND INTENSITY OF THIS MAJOR HURRICANE. ...DAYS FOUR THROUGH SEVEN...TUESDAY TO FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED SUNDAY INTO MONDAY DUE TO HURRICANE DENNIS...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT SATURDAY MORNING...JULY 16. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Mobile radar (KMOB), 116 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466891.